Alert archive / Tennessee / Special Weather Statements in 2012
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jul 4, 2012, 5:13 PM CDT for Cheatham County, Montgomery County, Tennessee. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2012, 5:13 PM CDT (22:13 UTC)
- Expired
- Jul 4, 2012, 5:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
Counties Cheatham County, TN, Montgomery County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 5:22 PM CDT | TSTM WND DMG | 10 Sse Clarksville, TN | SEVERAL TREES DOWNED ACROSS SOUTHERN PORTIONS OF THE COUNTY...RESULTING IN POWER OUTAGES. ONE HOME ON POST ROAD RECIEVED DAMAGE AFTER A TREE FELL ON IT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1214 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1352 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
309 WWUS84 KOHX 042213 SPSOHX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 513 PM CDT WED JUL 4 2012 TNZ006-007-023-025-026-042245- CHEATHAM-DICKSON-HOUSTON-MONTGOMERY-ROBERTSON- 513 PM CDT WED JUL 4 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON...HOUSTON... MONTGOMERY AND ROBERTSON COUNTIES... AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS 10 MILES SOUTHEAST OF CLARKSVILLE...MOVING SOUTH AT 10 MPH. SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...BRIEF HEAVY RAINFALL ...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. LAT...LON 3653 8696 3624 8698 3616 8756 3650 8761 $$ 31
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 4, 1:59 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jul 4, 1:59 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 159 PM CDT WED JUL 4 2012 .DISCUSSION... TEMPS HAVE PUSHED WELL INTO THE 90'S AT MANY LOCATIONS ACROSS MIDDLE TENNESSEE WITH UPPER 80S ON THE PLATEAU. SHOULD SEE SOME TEMPS TOP OUT AT A FEW LOCATIONS AROUND 100 INTERSTATE 65 WEST. BEGINNING TO SEE ACTIVITY DEVELOPING OVER FAR SOUTHERN ILLINOIS AND FAR WESTERN KENTUCKY. I LOOK FOR THIS ACTIVITY TO MOVE SOUTHEASTWARD WITH SCATTERED DEVELOPMENT IN NORTHWEST MIDDLE TENNESSEE AFTER 20Z. EXPECT WE WILL SEE ISOLATED TO SCATTERED STORMS IN THE VICINITY OF NASHVILLE BY 23Z IF NOT BEFORE. A FEW STORMS COULD PRODUCE WET MICROBURSTS WITH STRONG GUSTY WINDS DUE TO WATER LOADING. ALSO...BEGINNING TO SEE SOME DEVELOPMENT OVER SOUTHEASTERN MIDDLE TENNESSEE DOWN INTERSTATE 24 IN GRUNDY COUNTY. WE WILL HAVE A CHANCE FOR STORMS TONIGHT ALL AREAS BUT WILL RUN A LITTLE HIGHER POPS OVER THE SOUTH AND EAST. WILL KEEP THE HEAT ON THROUGH THE WEEKEND WITH A SLIGHT CHANCE FOR STORMS EACH PERIOD. HAVE INCREASED POPS BEGINNING ON SUNDAY AS FRONTAL SYSTEM GETS CLOSER TO THE MID STATE AS IT DROPS DOWN INTO THE OHIO VALLEY. THE FRONT IS STRETCHED WEST TO EAST ACROSS CENTRAL AND SOUTHERN KENTUCKY AT 12Z MONDAY. MANUAL PROGS HAVE FRONT ALONG THE ALABAMA BORDER BY 12Z TUESDAY. THE FRONT WILL KNOCK TEMPS DOWN CLOSER TO THE 30-YEAR CLIMATIC NORMALS BEGINNING ON TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 74 99 75 100 / 20 20 20 10 CLARKSVILLE 73 98 73 100 / 20 20 20 05 CROSSVILLE 70 92 68 94 / 30 20 20 20 COLUMBIA 74 99 74 99 / 30 20 20 20 LAWRENCEBURG 72 99 73 99 / 30 20 20 20 WAVERLY 72 98 73 100 / 20 20 20 05 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD
Hazardous weather outlook, Jul 4, 5:40 AM CDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 540 AM CDT WED JUL 4 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-051045- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 540 AM CDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF HOT TEMPERATURES AND HUMIDITY WILL PRODUCE HEAT INDICES OF 100 TO 105 DEGREES TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HOT TEMPERATURES AND HUMIDITY ARE EXPECTED TO PRODUCE HEAT INDICES OF 100 TO 105 DEGREES THROUGH FRIDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 04
In the hours before
Special weather statement, Jul 4, 4:23 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
423 PM CDT WED JUL 4 2012
TNZ006-007-042145-
MONTGOMERY-ROBERTSON-
423 PM CDT WED JUL 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND ROBERTSON
COUNTIES...
AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES EAST OF GUTHRIE...OR 13 MILES NORTHWEST
OF SPRINGFIELD...MOVING SOUTHEAST AT 15 MPH.
SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...BRIEF
HEAVY RAINFALL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3655 8666 3641 8695 3664 8733 3665 8730
3664 8719 3665 8677
31Special weather statement, Jul 4, 4:49 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
449 PM CDT WED JUL 4 2012
TNZ006-007-026-042215-
CHEATHAM-MONTGOMERY-ROBERTSON-
449 PM CDT WED JUL 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...MONTGOMERY AND
ROBERTSON COUNTIES...
AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORM 6 MILES SOUTH OF GUTHRIE...OR 8
MILES EAST OF CLARKSVILLE...MOVING SOUTH AT 25 MPH.
SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...BRIEF
HEAVY RAINFALL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
LAT...LON 3665 8692 3641 8675 3634 8755 3634 8758
3664 8764
31Local storm report, Jul 4, 5:05 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
505 PM CDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TSTM WND DMG CLARKSVILLE 36.56N 87.35W
07/04/2012 MONTGOMERY TN LAW ENFORCEMENT
REPORTS OF A FEW TREES DOWNED ACROSS THE CITY ALONG WITH
TREE LIMBS DOWNED.
&&
31Special weather statement, Jul 4, 5:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 513 PM CDT WED JUL 4 2012 TNZ006-007-023-025-026-042245- CHEATHAM-DICKSON-HOUSTON-MONTGOMERY-ROBERTSON- 513 PM CDT WED JUL 4 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON...HOUSTON... MONTGOMERY AND ROBERTSON COUNTIES... AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS 10 MILES SOUTHEAST OF CLARKSVILLE...MOVING SOUTH AT 10 MPH. SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...BRIEF HEAVY RAINFALL ...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. LAT...LON 3653 8696 3624 8698 3616 8756 3650 8761 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 4:23 PM CDT | Special Weather Statement | OHX | Robertson | 22 min |
| Jul 4, 4:49 PM CDT | Special Weather Statement | OHX | Montgomery, Robertson | 26 min |
| Jul 4, 5:17 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 28 min |
| Jul 4, 5:21 PM CDT | Special Weather Statement | OHX | Bedford | 54 min |
| Jul 4, 5:24 PM CDT | Special Weather Statement | OHX | Rutherford | 36 min |
| Jul 4, 6:38 PM CDT | Special Weather Statement | OHX | Cannon | 37 min |
Nearby
Special Weather Statements in Tennessee, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.